Wednesday, December 19, 2012

Got Your Attention, Didn't It?

I have had a mild infection that I have been unable to shake for weeks and I finally demanded help from a local Physicians Assistant since my doctor (well THAT is a whole other story) will be fired by me this month.  I am now on a drug that has the following uses:

"is used to prevent anthrax (a serious infection that may be spread on purpose as part of a bioterror attack) and  is also sometimes used to prevent or treat travelers' diarrhea and plague (a serious infection that may be spread on purpose as part of a bioterror attack)."  Were these explanations on labels years ago?  Do the U.S. embassies have this in their stock?  It also has not one but two black box warnings from the FDA.  Whatever THAT means.  I kept thinking of black boxes in airplanes as I read this.

The tablets are accompanied by a rather dense brochure.  This drug also has the following dangers:  "sudden pain, snapping or popping sound, bruising, swelling, tenderness, stiffness, or loss of movement in any of your joints."  It is that "snapping or popping sound" warning that makes me more than nervous in taking this.  No popcorn or fires in the fireplace tonight.

The above is, of course, in addition to a whole slew of possible reactions you would never want to happen to your worst enemy ever.

There, now aren't you feeling much, much better about your current problems?

22 comments:

Rain Trueax said...

Whenever I read the warnings on pills, I think-- can this be worth taking??? Good luck with your infection.

Celia said...

Yes, I feel quite lucky. Hope you heal soon.

Hattie said...

EEK! Be well!

Lynn said...

Yuck! I hope it's one of those three day miracle cures. Take care, Tabor and throwing in the ole' get well soon.

ancient one said...

Get Well Soon !! Will you be posting about firing your doctor? I'll check back!

Linda Reeder said...

What doesn't kill you will cure you? Hmmm.

Granny Annie said...

Just like men..you can't live with them, you can't live without them:)

Now, let's hear the story about firing the doctor. You will become the idol of many.

SueAnn Lommler said...

The side effects are always scary...and yet they meds are given to you a big smiles and "here...this will do the trick"...Ha!! What? Kill me??!!!
Good luck and hope you feel better soon.
Hugs
SueAnn

Peruby said...

Wait... the warnings sound to me like a reason to GO to the doctor - not a side effect.

What do they call this, job security?

Good grief!

Olga said...

I have always wondered about those lists of side effects. There is an asthma med that warns it may cause asthma-related death. I think I would not chance that.
Hope you are feeling better and better.

kenju said...

Now that you mention it - YES!!

Kerry said...

Oh man. I've never heard of popping and snapping side effects. Crazy. I hope you feel better soon.

Chris said...

I suppose that's a cipro type drug? I had horrendous reactions to it. Hope you do better than I did. There is so much about medications that is frightening. I fired the doctor that prescribed it for me and then did not report the adverse reaction to the CDC. I found a doctor that is more willing to discuss all the known drug side effects and alternative treatments.

ladyfi said...

Oh NO! Get well - please! Hugs.

Mage said...

I'll be ok once the new refrigerator is moved in. So sorry this thing has bloomed into a terror. It's good you can take this drug tho. One of my dearest friends died because his body wouldn't tolerate it. I miss him still. You just take care of you.

Stephen Hayes said...

I hope you feel better soon. Take care.

Kat said...

You're going to have to take a pill to combat the pill you are currently taking! Egad!

Friko said...

Would it maybe be easier just to put up with the mild infection? Or perhaps just taking some antibiotics?

Merry Christmas, Tabor. Get well and keep well.

Beverly said...

I have been on that medicine many times myself. I did not know about the popping tendons until after I had been on it....Glad I was clueless! It is best to be that way!!!

Hilary said...

Ugh. I've had adverse reactions to Cipro. It's just not worth taking if you can be on something else. I hope you're feeling MUCH better with zero side effects.

Dave King said...

If it's any consolation, I'm on a drug to prevent excessive menstrual bleeding...

One Woman's Journey - a journal being written from Woodhaven - her cottage in the woods. said...

Slowly going off of Prednisone.
Oh, I dislike taking medication.
I will be better or worse.
Get well...